Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Migraines, one-sided headaches. Taken vasograin, dizziness. Alternative medication?

Hi Doctor, I get a lot of migraines. I have headache on one side of head sometimes on both side of head.with eyes first migraine attack triggered last month i.e 10th December. I have taken vasograin 3 tabs in one week. then 10 days no headache. now again migraine attack triggered. I came to know that vasograin has some side effects and migranil is not available in my city.I also fell dizziness . what should I do? and Please refer a medicine for emergency. I Thanks.
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
i am a neurologist and thanks for posting this question in this web site

The causes of headache are so many and the approach to any patient with headache begins with a search for the exact cause of headache. The common causes of heacahe are migrain, tension headahce, brain infection, tumor or problems in the blood vessels of the brain and so on.
Back to your question, you have assumed that you have migrain headache. How ever, one has to understand that migrain is a diagnosis of exclusion (the above cause need exlusion before we say that headache is due to migrain). If a CT scan rules out these possibility, the diagnosis of migrain will be confirmed.

Coming to tghe management of migrain, there are two aspects 1. To treat the acute and severe episodes- this can betreated with analgesecis. other medicines which can be used are triptans like sumatriptan nasal spray can be used provided that you donot have any cardiac problem.2. To treat t the chronic phase or the medicines that can modify the headache-for this the options are sodium valproate, (this drug has a good evidence for this headache, but in females it may cause weight gain, menstrual irregularities), topiramate (it cause weight loos too, may be a good options if you are obese), amitryptiline, propranolol etc. Apart from this one has to find out what triggers the headache like stress, food, perfumes , chocollate, coffee. These life style modificationa also help decrease the headache.
Hope this clarifies
Best wishes
Answered: Thu, 10 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor